Insulin does not "build-up" in your system like a drug. Insulin is a naturally occurring hormone in your body. I take novolog everyday...all day long. I use an insulin pump and it gives me novolog constantly. Novolog becomes "active" in your body within a few minutes after injection and is pretty much gone within 4 hours or so. Its perfectly safe. The only so-called side effect can be hyoglycemia, but it is an insulin, and that is what insulin is supposed to do. You just have to be mindful of how many carbs you are eating in ratio to how much insulin you are taking. A class in carb counting is going to be very beneficial for you. I hope you are going to see a diabetes educator or dietitian through your doctors office. If not, please request one. Get yourself a carb counting book, it will be invaluable to you. Calorieking.com is an awesome place to find carb counts of many foods (including restaurants and fast foods).Hi. I'm so worn out and I cried at the doctor after the nurse practioner left. I'm keeping the Levemir, a little @ night and a little in the morning. But I still have these little jabs in my abdomin and wonder if they're from the Levemir. Then we're starting Novolog, maybe just at dinner. But for me the side effects come with the buildup of the medicine over time -- like 2 months down the road. I'm scared of it. Is one glass of milk a carb? A bowl of soup? A breadstick? I guess I have to have a class with the nutrionist but I eat a fraction of what they count on the sides with the nutritional information. I am not a scientist.
I had to change meters. FreeStyle is no longer covered under my insurance. So I switched to a Bayer Contour. What do I need to know?
I guess it's a snow day here in Minnesota tomorrow and I wanted to go get my hair done. Instead, I guess I'll be studying. I don't think the nurse even gave me any instructions on the Novolog -- just the sample pen to last me 30 days.
I am so tired.
I promise, this does get easier and you really do get used to it! Please, ask anything that we can help you with